Dynamics of a particle in a gravitational field of a homogeneous annulus disk. (English) Zbl 1330.70071

Summary: We formulate the problem of an infinitesimal particle moving in the space under the influence of the gravitational force induced by a homogeneous annulus disk fixed on a plane. We compute using different coordinates and in terms of an elliptic integral the potential associated to this problem. Also we study the symmetries of the associated potential. After that, we look at the dynamics in some particular cases, namely: in the line perpendicular to the plane that contains the annulus disk and passes through the center of the ring and on the plane that contains the massive annulus.


70F15 Celestial mechanics
37N05 Dynamical systems in classical and celestial mechanics
Full Text: DOI


[1] Alberti, A.: Dinâmica de uma partícula no potencial de um fio circular homogêneo. Master thesis, Departamento de Matemática—UFPE (2003)
[2] Arnold, V. I., Mathematical Methods of Classical Mechanics (1978), New York: Springer, New York · Zbl 0386.70001
[3] Azevêdo, C., Cabral, H., Ontaneda, P.: On the Fixed Homogeneous Circle Problem. ArXiv: math.DS/0307329v5 (2005)
[4] Belbruno, E.; Llibre, J.; Ollé, M., On the families of periodic orbits which bifurcate from the circular Sitnikov motions, Celest. Mech. Dynam. Astronom., 60, 99-129 (1994) · Zbl 0818.70011
[5] Broucke, R. A.; Elipe, A., The Dynamics of Orbits in a Potential Field of a solid Circular Ring, Regular Chaotic Dynam, 10, 2, 129-143 (2005) · Zbl 1128.70308
[6] Byrd, P. F.; Friedman, M. D., Handbook of Elliptic Integrals for Engineers and Physicists, 355 (1954), Berlin: Springer Verlag, Berlin · Zbl 0055.11905
[7] Elipe, A.; Riaguas, A.; Lara, M., Periodic orbits around a massive straight segment, Celest. Mech. Dynam. Astronom, 73, 169-178 (1999) · Zbl 0954.70013
[8] Elipe, A.; Riaguas, A., Nonlinear stability under a logarithmic gravity field, Intern. Math. J., 3, 4, 435-453 (2003) · Zbl 1190.70008
[9] Elipe, A.; Lara, M., A simple model for the chaotic motion around (433) Eros, J. Astron. Sci., 51, 4, 391-404 (2003)
[10] Kellog, O. D., Fundations of the Potential Theory (1929), New York: Dover Publications, Inc., New York
[11] Lass, H.; Blitzer, L., The gravitational potential due to uniform disk and rings, Celest. Mech., 30, 225-228 (1983) · Zbl 0561.70005
[12] MacMillan, W. D., The Theory of the Potential (1958), New York: Dover Publications, Inc., New York · Zbl 0088.15803
[13] Vidal, C., Alberti, A.: Periodic solutions of a particle in a potential field of a planar massive annulus. Preprint (2006)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.